Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 6, 2000, 3:56 PM EDT for Larue County, Taylor County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2000, 3:56 PM EDT (19:56 UTC)
- Expired
- Jul 6, 2000, 4:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Larue County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 69 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WUUS53 KLMK 061958 SVRSDF KYC123-217-062030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 356 PM EDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY NORTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 430 PM EDT * AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GLEANINGS...OR ABOUT 48 MILES SOUTH OF LOUISVILLE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SALOMA AROUND 405 PM EDT HOBSON AND MAC AROUND 420 PM EDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. JA/ACS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:30 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 6, 3:30 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT THU JUL 6 2000 ...MAIN FORECAST CHALLENGE IS TEMPERATURE TRENDS NEXT FEW DAYS... WITH SFC BOUNDARY STILL SLICING FROM NW TO SE THROUGH LMK FA (FORECAST AREA) LATE THIS AFTERNOON...ISOLD TSRA HAVE DEVELOPED OVER THE AREA AS EXPECTED. WILL CARRY MENTION OF THESE ENDING THIS EVENING AND THEN PARTLY CLOUDY SKIES. AS UPPER LEVEL RIDGE GRADUALLY BUILDS INTO THE UPPER GRT LAKES...S/W IS FORECAST TO ROTATE AROUND UPPER LOW OVER SE CANADA TONIGHT. AS EAST COAST UPPER TROUGH DEEPENS...SFC HIGH OVER SRN CANADA SHOULD BE PULLED SLOWLY SOUTHWARD INTO ERN GRT LAKES BY FRI AFTN. AS IT DOES ...ALL OF THE MODELS PUSH SFC FRONT CURRENTLY DRAPED THROUGH KY TO OUR SW. NE FLOW SHOULD BRING A LITTLE COOLER AND DRIER AIR SITUATED OVER OH AND WV INTO KY LATE TONIGHT AND MAINLY FRIDAY. TIME-HEIGHT SECTIONS OVER THE AREA SHOW PLENTY OF DRY AIR ALOFT AND DRYING IN THE LOW LEVELS ON FRIDAY SO WENT MSUNNY ACRS MUCH OF THE FA. NGM AND AVN MOS TEMPS SEEM REASONABLE WITH NE SFC FLOW AND COOLER H85 TEMPS. THEN UPPER LEVEL RIDGING REALLY BUILDS INTO THE MID MISS VALLEY ON SATURDAY. H85 FLOW SHOULD TURN TO THE W BY AFTN WHICH WILL HELP PULL WARMER AIR BACK TOWARD THE REGION. CHANCES OF ISOLD AFTN CONVECTION SHOULD BE SLIM TO NONE WITH UPPER RIDGE CENTER NEARBY AND LOW LEVEL RH LACKING. ONCE AGAIN HARD TO STRAY TOO FAR FROM NGM AND AVN MOS MAX TEMPS FOR SATURDAY. .SDF...NONE. MARIEN
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.